Authors: Dragović, Vladimir 
Gajić, Borislav 
Jovanović, Božidar 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Systems of Hess-Appel'rot type and Zhukovskii property
Journal: International Journal of Geometric Methods in Modern Physics
Volume: 6
Issue: 8
First page: 1253
Last page: 1304
Issue Date: 1-Dec-2009
Rank: M22
ISSN: 0219-8878
DOI: 10.1142/S0219887809004211
We start with a review of a class of systems with invariant relations, so called systems of Hess-Appel'rot type that generalizes the classical Hess-Appel'rot rigid body case. The systems of Hess-Appel'rot type have remarkable property: there exists a pair of compatible Poisson structures, such that a system is certain Hamiltonian perturbation of an integrable bi-Hamiltonian system. The invariant relations are Casimir functions of the second structure. The systems of Hess-Appel'rot type carry an interesting combination of both integrable and non-integrable properties. Further, following integrable line, we study partial reductions and systems having what we call the Zhukovskii property: These are Hamiltonian systems on a symplectic manifold M with actions of two groups G and K; the systems are assumed to be K-invariant and to have invariant relation Φ = 0 given by the momentum mapping of the G-action, admitting two types of reductions, a reduction to the Poisson manifold P = M/K and a partial reduction to the symplectic manifold N0 = Φ-1(0)/G; final and crucial assumption is that the partially reduced system to N0 is completely integrable. We prove that the Zhukovskii property is a quite general characteristic of systems of Hess-Appel'rot type. The partial reduction neglects the most interesting and challenging part of the dynamics of the systems of Hess-Appel'rot type the non-integrable part, some analysis of which may be seen as a reconstruction problem. We show that an integrable system, the magnetic pendulum on the oriented Grassmannian Gr+(n, 2) has a natural interpretation within Zhukovskii property and that it is equivalent to a partial reduction of certain system of HessAppel'rot type. We perform a classical and algebro-geometric integration of the system in dimension four, as an example of a known isoholomorphic - system the Lagrange bitop. The paper presents a lot of examples of systems of Hess-Appel'rot type, giving an additional argument in favor of further study of this class of systems.
Keywords: Invariant relations | Partial reduction | Systems of Hess-Appel'rot type | Zhukovskii property
Publisher: World Scientific
Project: Geometry and Topology of Manifolds and Integrable Dynamical Systems, 144014

Show full item record


checked on Jul 15, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.